MAUDE Adverse Event Report: ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EIC4845-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the front part of the wand was a bit broken.It is unknown if a delay happened, when the issue was discovered and if a backup device was available.However, no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Complaint internal reference: (b)(4).H10, h2, h3, h6: the reported device, used in treatment, was returned for evaluation.There was a relationship found between the reported incident and the returned device.A review of the device history records for the reported lot number showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.Visual evaluation shows minimal electrode erosion, chipped spacer, and scratched return shaft.The wand was connected to a compatible c2 controller and activated in saline solution at default and max settings and on ablate- and coagulation and produced plasma on the electrodes as intended; however, arcing was observed due to the cracked spacer.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) incorrect power cycling of the controller (3) mechanical displacement of tissue through applied force (3) usage of the wand as a lever to enlarge a surgical site or gain access to tissue as this may result in a bent or damage to device leading to patient injury (4) damage includes bending or detachment of the distal end of the device.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
REFLEX ULTRA 45 COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10797175
Report Number3006524618-2020-00954
Device Sequence Number11481906
Product Code GEI
UDI-Device Identifier00817470004212
UDI-Public00817470004212
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2023
Device Model NumberEIC4845-01
Device Catalogue NumberEIC4845-01
Device Lot Number2050321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1